MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CPS LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CPS LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42512600410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: femur cemented standard left size 5: catalog#42504605801, lot#ni; tibia fixed cemented left size c: catalog#42542006401, lot#ni; femoral distal augment size 5, 5+ 5 mm thickness: catalog#42557205805, lot#ni; stem extension tapered cemented 14 mm diameter +75 mm length: catalog#42560007514, lot#ni; tibial augment half block left medial size cd 10 mm thickness: catalog#42556203310, lot#ni; stem extension straight splined uncemented 11 mm diameter +135 mm length: catalog#42560113511, lot#ni.G2: foreign: japan.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Approximately seven (7) months post-implantation, the patient began to experience instability and underwent revision surgery to exchange the polyethylene bearing.Due diligence is complete as multiple attempts have been made; it was reported that no additional information is available.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; d9; g3; h2; h3; h4; h6; h11.Visual examination of the returned product identified signs of use.Gouges visible on the articulating surface, distal surface, and post.Flaring visible on the dovetail feature.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a healthcare professional.They state that the initial post-operative radiograph following the total knee arthroplasty showed normal anatomic alignment without abnormality.However, a follow-up radiograph prior to the revision showed new varus malalignment of the left knee with narrowing of the femorotibial space.The reviewing radiologist suspected abnormality of the articular surface liner, either displacement or very early wear, as the likely contributor to the varus alignment that led to revision.Root cause was unable to be determined.Reported event was unable to be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING CPS LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key21412630
Report Number3007963827-2025-00063
Device Sequence Number8524015
Product Code MBH
UDI-Device Identifier00889024237858
UDI-Public(01)00889024237858(17)281211(10)66177699
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number42512600410
Device Lot Number66177699
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown